6 Things Men Do That Hurt Their Manhood
Chris Regal | Jul 24th 2012 Aug 8th 2017
Propecia (hair loss medication)
Losing your hair can be mortifying for a man. But a new study from George Washington University identified the hair loss medication Propecia (finasteride) as having the potential to cause permanent sexual dysfunction in some men. This side effect is rare, but the FDA still has ordered Propecia to carry a warning label regarding sexual side effects.
According to a recent study conducted by TENA Men of the UK, tight-fitting jeans can cause a myriad of problems for men, including urinary tract infections, twisted testicles and bladder weakness. Of the more than 2,000 men surveyed, 50 percent suffered groin discomfort when wearing skinny jeans, 25 percent had bladder problems and 20 percent experienced a twisted testicle. Sound painful enough?
It is estimated that 85 percent of erectile dysfunction (ED) cases are caused by medical or physical problems, including being overweight. ED is caused by an impaired ability of blood vessels to open and allow a normal blood flow; obesity is a major contributing factor.
Excessive alcohol, drug use
Remember alcohol is a depressant, or a “downer.” Consider the effects that may have on your manhood. Certainly occassional drinking won’t hurt, but frequent excessive alcohol consumption can cause problems for libido. Drugs, such as heroin, cocaine, methamphetamines and marijuana, can also affect sexual function.
According to a review of studies related to erectile dysfunction and tobacco use, The Journal of Urology concluded that there are “strong parallels” and “shared risks” among tobacco use, erectile dysfunction, coronary artery disease and atherosclerosis. The risk of ED increased with tobacco use; however, there is also evidence to show that quitting smoking can restore functionality.
Spearmint and peppermint
Phytotherapy Research published an article tying spearmint and peppermint teas to suppression of the male hormone androgen. This study also found the minty flavors did not decrease overall testosterone levels. Researchers recommended further studies to determine any link between mints and sexual dysfunction.